In march of this year I had the right half of my thyroid removed due to a goiter 2.4 cm in size. The only reason they even found this is because I had difficulty swallowing and always felt something was stuck in my throat. Well in the past 2 months this sensation has come back and is as bad as it was before. My ENT says that it is nothing and that if in 6 months I still have these sensations that they will do another ultra sound to take a look. I'm a little concerned because its only getting worse and the doctor is not listening to me. Like they did in the first place telling me it was acid re-flux and nothing to do with my thyroid. Any advice for me? Oh and my hormone levels are high even though my medication has not been adjusted at all, I have been on synthroid for about 6 years now.
What are the actual results of your hormone tests? Are you getting Free T3 and Free T4 tested? Please post current levels, so members can better assess testing and treatment, and will be able to respond better.
What dosage synthroid are you on? How long at that dose?
The feeling like something is stuck in your throat can be caused by anxiety. I had this quite badly for some time. If the ENT can't find anything wrong with your thyroid, this may be a possibility, even if you don't feel anxious.
"Like they did in the first place telling me it was acid re-flux and nothing to do with my thyroid." Hypothyroidism very often CAUSES acid reflux/GERD.
I don't remember my levels, but he did say I was hyper where before I was hypo. my dose is 100 mcg quite low or so I have been told. I just don't understand how I can lose half my thyroid and go hyper on the same dose I have been at for 5-6 years before my surgery.
Could that feeling be scar tissue? I'm very confused and I hate trying to eat because food gets stuck sometimes and I have to cough or swallow very hard repeatedly to get it out or to go down.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.